Funnel Cloud, Pierce
- When
- July 27, 1:40 AM CST
- Where
- Pierce County, Rugby
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 26, 2:00 PM CST, 11 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT THU JUL 26 2001 UPPER LEVEL SHORT WAVE WILL MOVE OVER THE AREA TONIGHT AND FRIDAY AND THE ASSOCIATED SURFACE LOW WILL MOVE SLOWLY EAST WITH IT. WITH DEWPOINTS IN THE 60S AND PLENTY OF PW LOOKS TSTMS WITH HEAVY RAIN ARE LIKELY AS CONVECTION NOW IN CENTRAL AND EASTERN MONTANA MOVES EAST WITH THE SHORT WAVE. ISOLATED FLOODING FROM TSTORMS IS POSSIBLE BUT WILL NOT ISSUE FLASH FLOOD WATCH AT THIS TIME. LOOKS LIKE THERE WILL BE A BRIEF BREAK IN THE THUNDERSTORM ACTIVITY SATURDAY AS A SHORT WAVE RIDGE MOVES OVER THE STATE AND DEWPOINTS FALL AS A HIGH PRESSURE SYSTEM MOVES THROUGH SOUTHERN CANADA...BUT WITH A NEW UPPER LEVEL TROUGH BECOMING INTRENCHED OVER THE WESTERN US THE REST OF THE WEEK WILL BE A REPEAT OF THE LAST WEEK...SCATTERED THUNDERSTORMS...SOME SEVERE WITH TEMPS NEAR NORMAL. .BIS...NONE. TSW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
917 PM CDT THU JUL 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
/
0910 PM SCRANTON ND URBAN FLOODING
07/26/01 BOWMAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1029 PM CDT THU JUL 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1023 PM 8 N CARSON ND HEAVY RAIN
07/26/01 GRANT REPORTED BY LAW
ENFORCEMENT OFFICIAL. 5
INCHES RAIN. WATER
5 WASHING OVER ROAD.NDZ001-009-017-270430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1030 PM CDT (930 PM MDT) THU JUL 26 2001 AT 1000 PM CDT (900 PM MDT) THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. THIS INCLUDES DIVIDE...WILLIAMS AND MCKENZIE COUNTIES IN NORTHWEST NORTH DAKOTA AND RICHLAND...DAWSON AND WIBAUX COUNTIES IN NORTHEAST MONTANA. RV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1044 PM CDT THU JUL 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM 7 S FAIRFIELD ND HEAVY RAIN
07/26/01 BILLINGS 2 INCHES OF RAIN IN 15
MIN. ROAD FLOODING.
REPORTED BY EMERGENCY
MANAGEMENT.
1035 PM 5 NW BOTTINEAU ND HEAVY RAIN
07/26/01 BOTTINEAU ROADS WASHED OUT.
REPORTED BY LAW
g ENFORCEMENT OFFICIAL.NDZ003>005-011>013-018>023-025-031>036-040>046-270720- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 155 AM CDT FRI JUL 27 2001 THE SEVERE THUNDERSTORM WATCH HAS EXPIRED. HOWEVER5...SOME THUNDERSTORMS STILL CONTAIN HEAVY RAIN...AND A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT. LM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
204 AM CDT FRI JUL 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 AM BOTTINEAU ARPT ND HEAVY RAIN
07/27/01 BOTTINEAU 6 INCHES OF RAIN ON THE
EDGE OF TOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257445.